MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL MESH
Catalog Number 0117011
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Pain (1994); Scar Tissue (2060); Hernia (2240)
Date of Event 04/03/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2010: patient was diagnosed with recurrent incarcerated left inguinal hernia thereby underwent open repair with the implant of perfix plug mesh (device #1).Per operative notes, ¿a perfix plug mesh (device #1) was placed and sutured.¿ on (b)(6) 2017: patient was diagnosed with recurrent left inguinal hernia, right indirect inguinal hernia thereby underwent a laparoscopic repair with implant of bard soft mesh (left side ¿ device #2) and right-side bard soft mesh (device #3, device #4).Per operative notes, ¿on left side one bard soft mesh (device #2) was placed and sutured.On right side hernia sac was dissected.Two bard soft mesh (device #3, device #4) was placed and sutured.¿ on (b)(6) 2018: patient was diagnosed with left post hernia inguinodynia, pain, scar tissue thereby underwent open repair with explant of perfix plug mesh (device #1) and bard soft mesh (device #2).Per operative notes, ¿scar tissues were divided.Perfix plug mesh (device #1) and bard soft mesh (device #2) was excised completely.¿ on (b)(6) 2018: patient was diagnosed with deep groin pain thereby underwent repair with nerve block, placed fentanyl, gabapentin, and hydrocodone for pain relief.(note: no ae found regarding implanted mesh).On (b)(6) 2018: patient was diagnosed with left lower quadrant pain; right lower quadrant pain thereby underwent repair with bilateral ilioinguinal nerve block.On (b)(6) 2019: patient was diagnosed with left lower quadrant pain; right lower quadrant pain thereby underwent repair with bilateral ilioinguinal nerve block.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-dec-2015) is considered to be a best estimate.This emdr represents the bard soft mesh (device #2).An additional supplemental emdr was submitted to represent the bard perfix plug (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD SOFT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22531898
Report Number1213643-2025-00647
Device Sequence Number7410273
Product Code FTL
UDI-Device Identifier00801741030888
UDI-Public(01)00801741030888(17)201228(10)HUZL1000
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2020
Device Catalogue Number0117011
Device Lot NumberHUZL1000
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2025
Initial Report FDA Received Date07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale